question-icon

What are the side effects of Cialis?

default
Posted on Wed, 13 May 2015
Question: I am 53 years old. A couple of weeks ago I woke up to notice a fairly large dark blue (almost black) area on my penis under the head and a bit down the shaft (there was also some red in the area.) It did not hurt and has since completely cleared up but I wondered if I should still have myself checked. Note: I have been taking Cialis for the past couple of months - I don't know if that might have had anything to do with this condition. I also have Type II diabetes, which is under control.
doctor
Answered by Dr. Geetika Paul (28 minutes later)
Brief Answer:
Drug reaction,need to find the cause

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
From the description you have provided,it looks like you have developed a fixed drug eruption over the genitals which is basically a type of drug reaction .
It presents with development of a round to oval red to purplish or dark spot commonly over the genitals or oral cavity .
You need to recall the medicines you had taken prior to development of the spot.
Painkillers or antibiotics can commonly be associated with this reaction . Cialis is very rarely known to cause this reaction ,however if you noticed any increased redness or itching over the lesion after taking Cialis ,you might have to avoid taking this drug .
For the time being ,apply a topical steroid cream like cortisone cream over the affected areas twice daily .


Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Cialis?

Brief Answer: Drug reaction,need to find the cause Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. From the description you have provided,it looks like you have developed a fixed drug eruption over the genitals which is basically a type of drug reaction . It presents with development of a round to oval red to purplish or dark spot commonly over the genitals or oral cavity . You need to recall the medicines you had taken prior to development of the spot. Painkillers or antibiotics can commonly be associated with this reaction . Cialis is very rarely known to cause this reaction ,however if you noticed any increased redness or itching over the lesion after taking Cialis ,you might have to avoid taking this drug . For the time being ,apply a topical steroid cream like cortisone cream over the affected areas twice daily . Dr Geetika Paul